Hail, Marion
- When
- April 10, 7:35 PM CST to 7:40 PM CST
- Where
- Marion County, 1 mi E of Hannibal
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 39.700, -91.361
A strong cold front moved through the region, triggering showers and thunderstorms. Some of the storms became severe producing large hail and damaging winds.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LSX wrote it up.
A strong cold front moved through the region, triggering showers and thunderstorms. Some of the storms became severe producing large hail and damaging winds.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before the first event at Apr 10, 6:05 PM CST, 1 hour 30 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED AVIATION NATIONAL WEATHER SERVICE ST LOUIS MO 705 PM CDT SUN APR 10 2011 .DISCUSSION... /234 PM CDT SUN APR 10 2011/ MAIN CONCERN FOR THIS FORECAST DEALS WITH THE POTENTIAL FOR SEVERE WEATHER LATE THIS AFTERNOON AND TONIGHT. LATEST RUNS OF THE RUC/HRRR/WRF/GFS ARE PRETTY CONSISTENT IN DEVELOPING A NE-SW ORIENTED LINE OF STORMS FROM NERN OK INTO CNTRL MO AROUND 00Z. SHORTWAVE TROUGH CURRENTLY OVER THE TEXAS PANHANDLE WILL MOVE RAPIDLY NORTHEASTWARD INTO MISSOURI THIS EVENING IN THE TIGHT SOUTHWESTERLY FLOW ALOFT. THIS TROUGH WILL ACT TO ERODE THE STRONG CAP CURRENTLY OVER THE REGION BETWEEN 700-900MB. THERE IS ALREADY AND EXTENSIVE CU FIELD FROM CENTRAL OKLAHOMA INTO NORTHEASTERN MISSOURI AHEAD OF A DEEP PREFRONTAL CONVERGENCE ZONE THAT IS EXPECTED TO STRENGTHEN THROUGH THE EVENING. THE THUNDERSTORMS MAY INITIALLY BE ELEVATED BUT SHOULD EVENTUALLY BECOME SURFACE BASED AS CAP ERODES WITH MLCAPES BETWEEN 1000-1500 J/KG ALONG AND AHEAD OF THE CONVERGENCE ZONE. DEEP LAYER SHEAR BETWEEN 50-70KTS SUGGEST SUPERCELLS WILL BE LIKELY WHICH IS ALSO DEPICTED IN THE HRRR REFLECTIVITY/UPDRAFT HELICITY FIELDS. EVENTUALLY CONVECTION SHOULD BECOME LINEAR THROUGH THE EVENING GIVEN THAT SHEAR VECTORS ARE ALIGNED WITH UPPER FLOW...WITH THE LINE MOVING SLOWLY SEWD THROUGH THE LATE EVENING AND OVERNIGHT. THERE WILL BE A LARGE HAIL AND TORNADO THREAT WITH THE SUPERCELLS THIS EVENING WITH CONTINUED DAMAGING WIND THREAT OVERNIGHT. THERE WILL BE SOME POTENTIAL FOR HEAVY RAINFALL GIVEN PWATS AROUND 1.75 INCHES AND GOOD SETUP FOR TRAINING...BUT WILL ONLY MENTION THIS POTENTIAL IN THE HAZARDOUS WEATHER OUTLOOK GIVEN HIGH FLASH FLOOD GUIDANCE NUMBERS. FRONT WILL MOVE SOUTHEAST OF THE CWA BY 12Z MONDAY...THOUGH THINK THERE WILL BE SCATTERED SHOWERS AND CLOUD COVER DURING THE DAY AS THE UPPER TROUGH MOVES ACROSS THE AREA. EXPECT DRY WEATHER MONDAY NIGHT INTO WEDNESDAY AS LARGE SCALE SUBSIDENCE SETS IN BEHIND EXITING TROUGH. THERE IS CONSIDERABLE UNCERTAINTY LATE WEEK AND NEXT WEEKEND AS THE MEDIUM RANGE MODELS ARE NOW SHOWING A CLOSED LOW DEVELOPING OVER THE CENTRAL CONUS BY FRIDAY THAT WILL SLOWLY MIGRATE INTO THE OHIO VALLEY DURING THE WEEKEND. HAVE INCREASED RAIN CHANCES THURSDAY AND FRIDAY AND DROPPED TEMPERATURES IN ANTICIPATION OF THIS. BRITT && .AVIATION... /705 PM CDT SUN APR 10 2011/ STORMS HAVE BEGUN TO FIRE IN AN AREA FROM SOUTHWESTERN MO TO NORTHEASTERN MO...JUST AHEAD OF DRY LINE. EXPECT LINE TO INCREASE IN COVERAGE AND INTENSITY OVER THE NEXT SEVERAL HOURS AND SLIDE EAST ACROSS FORECAST AREA TONIGHT. IN THE MEANTIME...GUSTY SOUTH TO SOUTHWEST WINDS BEGINNING TO DIMINISH A BIT. HAVE STORMS MOVING THROUGH KUIN/KCOU THROUGH 04Z...THEN STORMS APPROACH KSUS/KSTL AFTER 02Z...WITH BEST CHANCES BETWEEN 04Z AND 07Z. SOME OF THE STORMS MAY BE SEVERE TONIGHT. MODELS CONTINUE TO SHOW SOME POST FRONTAL SHOWER ACTIVITY OVER KSUS/KSTL...SO KEPT MENTION OF SHOWERS THROUGH 10Z. AS FOR CIGS...EXPECT MVFR CIGS WITH STORMS...THEN SCATTER OUT AT KUIN AND KCOU...WHILE MVFR CIGS TO LINGER IN METRO AREA THROUGH MID MORNING ON MONDAY...BEFORE SCATTERING OUT. WITH FRONTAL PASSAGE... WILL SEE WINDS SWITCH TO THE WEST TO NORTHWEST. WINDS TO PICKUP A BIT ON MONDAY WITH GUSTS TO NEAR 25 KTS AT TIMES. SPECIFICS FOR KSTL...STORMS TO APPROACH KSTL AFTER 02Z...WITH BEST CHANCES BETWEEN 04Z AND 07Z. SOME OF THE STORMS MAY BE SEVERE TONIGHT. MODELS CONTINUE TO SHOW SOME POST FRONTAL SHOWER ACTIVITY OVER KSTL...SO KEPT MENTION OF SHOWERS THROUGH 10Z. AS FOR CIGS...EXPECT MVFR CIGS WITH STORMS...THEN LINGER OVER KSTL THROUGH MID MORNING ON MONDAY...BEFORE SCATTERING OUT. WITH FRONTAL PASSAGE... WILL SEE WINDS SWITCH TO THE WEST TO NORTHWEST. WINDS TO PICKUP A BIT ON MONDAY WITH GUSTS TO NEAR 25 KTS AT TIMES. BYRD && .LSX WATCHES/WARNINGS/ADVISORIES... MO...NONE. IL...NONE. && WFO LSX
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 634 PM CDT SUN APR 10 2011 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-111200- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO- LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO- AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO- LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO- ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO- WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO- MADISON MO-REYNOLDS MO- 634 PM CDT SUN APR 10 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TONIGHT SEVERE THUNDERSTORMS ARE POSSIBLE TONIGHT ACROSS THE REGION. THE STRONGEST STORMS WILL BE CAPABLE OF PRODUCING ISOLATED TORNADOES... LARGE HAIL...DAMAGING WIND GUSTS IN EXCESS OF 60 MPH AND LOCALLY HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE IS A CHANCE FOR THUNDERSTORMS THURSDAY THROUGH FRIDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS LIKELY THROUGH TONIGHT. BRITT
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 817 PM CDT SUN APR 10 2011 ILZ095-097-MOZ027-035-110200- ADAMS IL-MARION MO-PIKE IL-RALLS MO- 817 PM CDT SUN APR 10 2011 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN ADAMS AND WESTERN PIKE COUNTIES IN WEST CENTRAL ILLINOIS...AND SOUTHEASTERN MARION AND RALLS COUNTIES IN NORTHEAST MISSOURI UNTIL 900 PM CDT... AT 813 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR PERRY...OR 12 MILES SOUTH OF MONROE CITY... MOVING NORTHEAST AT 55 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... MARK TWAIN LAKE... HANNIBAL... QUINCY... CENTER... SPAULDING... RENSSELAER... NEW LONDON... FALL CREEK... PAYSON... BARRY... ILASCO... SAVERTON... MARBLEHEAD... SEEHORN... HULL... KINDERHOOK... PLAINVILLE... BURTON... ADAMS... RICHFIELD... LIBERTY... THIS STORM MAY INTENSIFY....AND A TORNADO WATCH IS IN EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS....FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. KANOFSKY
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
824 PM CDT SUN APR 10 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0819 PM TSTM WND GST 6 N PERRY 39.52N 91.67W
04/10/2011 E40 MPH RALLS MO TRAINED SPOTTER
ESTIMATED WINDS OF 35 TO 40 MPH 6 MILES NORTH OF PERRY
MO
&&
PRZYBYLINSKIThe St Louis radar (KLSX), 126 km away, was scanning. The volume nearest the first event began at 01:36 UTC.
6 hail, 1 thunderstorm wind. Local standard time, as filed.
Thunderstorm winds caused minor roof damage to a concession stand at Jim Bottomly Ballpark. Just northwest of Stanton, several trees were blown over onto Highway JJ between Wild Oak Road and Acid Mine Road.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2011Every state in 2011This day in weather historyWarnings in Missouri, April 2011
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 302990, 302992, 302998, 302996, 303002, 303003, 303004.